MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS; ILIAC COVERED STENT, ARTERIAL

W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS; ILIAC COVERED STENT, ARTERIAL
Model Number BXA093902A
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 03/13/2023
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2023, the patient underwent a cardiac procedure to implant an impella® heart pump device where a gore® viabahn® vbx balloon expandable endoprosthesis (vbx device) was used to close the sheath access point in the common femoral artery.It was reported the physician accessed the heart pump treatment area via the common femoral artery using a 25f sheath (brand unknown).After the heart pump procedure, the physician attempted to close the sheath access point with the 9 mm x 39 mm vbx device.Reportedly, the balloon inflated and deflated without issue, but the delivery catheter would not detach from the stent.An attempt was made to place a wire past the affected area with another balloon to try to detach the delivery system from the deployed stent, but was unsuccessful.The decision was then made to do a cut down to remove the delivery system and stent graft.It was reported the physician did not state any suspicion as to why the delivery system would not detach.The patient tolerated the procedure.Post angiography showed blood flow.
 
Additional Manufacturer Narrative
Cbas® heparin surface incorporates carmeda heparin manufactured from heparin sodium api, which is covalently bound to the device surface and is essentially non-eluting.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Additional Manufacturer Narrative
A review of manufacturing records verified that the lot involved in this complaint met all pre-release specifications.Engineering evaluation: the device was not returned for evaluation and, therefore, further assessment of product performance with respect to the reported failure mode could not be conducted.One device photo (non-medical imaging) was returned for review.The serial number was confirmed as reported in the complaint by referencing the carton label visible within the photo.The photo showed the gore® viabahn® vbx balloon expandable endoprosthesis secondary carton packaging in addition to an endoprosthesis that appeared damaged consistent with manipulation within the field during or after surgical retrieval as reported.The endoprosthesis is separate from the delivery system.A deflated balloon also appears separated from the dual lumen catheter shaft and hub assembly which were not photographed.The separation of delivery system components is consistent with procedural difficulty as reported.The delivery system component and endoprosthesis appear to have contacted blood.Further evaluation could not be conducted with the photo submitted for review.The reported primary device failure mode of inability to separate balloon from the fully deployed stent could not be independently confirmed with the item available for review.The relationship between intended treatment application, procedural technical considerations, and device failure mode could neither be confirmed nor dismissed.The root cause of the reported failure mode could not be established with the available information.

Brand Name
GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS
Common Device Name
ILIAC COVERED STENT, ARTERIAL
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL ECHO RIDGE B/P
3250 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
jorja nackard
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key16566927
Report Number2017233-2023-03800
Device Sequence Number5691145
Product Code PRL
UDI-Device Identifier00733132637355
UDI-Public00733132637355
Combination Product (Y/N)Y
Initial Reporter StateNM
Initial Reporter CountryUS
PMA/510(K) Number
P160021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/04/2025
Device Model NumberBXA093902A
Device Catalogue NumberBXA093902A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/13/2023
Supplement Date Received by Manufacturer03/13/2023
Initial Report FDA Received Date03/17/2023
Supplement Report FDA Received Date04/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/06/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age74 YR
Patient SexUnknown